MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MARYLAND BIPOLAR FORCEPS
Model Number 420172-18
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The maryland bipolar forceps instrument was analyzed.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument passed electrical continuity but energy delivery tests could not be completed in-house due to eft availability.The instrument moved intuitively with full range of motion in all directions.There were no issues with rotation during inspection.The instrument rotated without any problems.Additional observation related to customer reported complaint: the instrument was found to have severely bent grips, causing misalignment of the grips.There was a 0.0680¿ offset at the tips.The grips do not show cracking damage.This caused poor energy distribution as the jaws do not meet.The instrument passed electrical continuity but energy delivery tests could not be completed in-house due to eft availability.Components adjacent to this bent grip did show damage.The yaw has thermal damage.Additional findings not related to the customer reported complaint: the instrument was found to have charring and/or localized melting on the outer surface of one bipolar yaw pulley at the base of the grip.As a result of the damage, a section of the active electrode (grip) is exposed that would not normally be exposed.The instrument passed the electrical continuity test.The instrument was found to have a segment of the conductor wire dislodged and sticking out from the distal clevis.A loop of wire is sticking out such that the wire protrudes above the outer surface of the main tube.The wire insulation was not damaged, and the instrument passed an electrical continuity test.Components adjacent to the dislodged wire did show damage.The yaw pulley has thermal damage and the grips are bent severely.
 
Event or Problem Description
It was reported that during da vinci-assisted surgical procedure, the maryland bipolar forceps was found to have poor rotation and poor energy distribution.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: when appealing for instruments in the operating room, there was no feedback of wire damage, only the issue of energy distribution was reported, and the staff could not confirm whether the wire was damaged or not.Nurses and surgeons reported that no arc was seen during the operation.The hospital has reported that there have been no adverse events caused by the device.Attached are pictures of the equipment.The hospital is unable to provide patient information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20861642
Report Number2955842-2024-22812
Device Sequence Number8865278
Product Code NAY
UDI-Device Identifier00886874111475
UDI-Public(01)00886874111475(11)230713(10)K10230713
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420172-18
Device Catalogue Number420172
Device Lot NumberK10230713 574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2024
Initial Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale